MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VENOUS WALLSTENT; STENT, ILIAC VEIN

BOSTON SCIENTIFIC CORPORATION VENOUS WALLSTENT; STENT, ILIAC VEIN
Model Number H74912044189070
Medical Device Problem Codes Positioning Problem (3009); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that difficulty positioning occurred.Patient underwent a venogram procedure where the physician obtained venous access and did an initial intervascular ultrasound run.The target was a compression located in the non-tortuous and non-calcified common femoral artery.An 18x90x75cm venous wallstent was implanted, but it was noted that the distal tip was not expanding.An 18-6/5.8/75 xxl esophageal balloon dilator was advanced for dilation, but it would not track through the distal portion of the stent.A smaller 035 non-boston scientific balloon was switched which successfully tracked and expanded.The flow post-stent was unsatisfactory after shooting contrast on fluoroscopy.The physician made further access by first inserting the non-bsc balloon followed by the xxl balloon.After the first inflation, the xxl balloon ruptured.Inflation was quick, up and down, and was estimated to be under 30 seconds.The device was removed and replaced by a different model to complete the procedure.The wallstent fully expanded in which the case ended with a good flow.The stent struts were assumed to be stuck together, but after reviewing post-case, they may have initially stuck and stented the tip of the great saphenous vein instead of the common femoral artery in which it popped from the tip when post-ballooning.There were no complications reported, and patient status was stable.
 
Additional Manufacturer Narrative
B5.Describe event or problem: updated common femoral artery to common femoral vein.
 
Event or Problem Description
It was reported that difficulty positioning occurred.Patient underwent a venogram procedure where the physician obtained venous access and did an initial intervascular ultrasound run.The target was a compression located in the non-tortuous and non-calcified common femoral vein.An 18x90x75cm venous wallstent was implanted, but it was noted that the distal tip was not expanding.An 18-6/5.8/75 xxl esophageal balloon dilator was advanced for dilation, but it would not track through the distal portion of the stent.A smaller 035 non-boston scientific balloon was switched which successfully tracked and expanded.The flow post-stent was unsatisfactory after shooting contrast on fluoroscopy.The physician made further access by first inserting the non-bsc balloon followed by the xxl balloon.After the first inflation, the xxl balloon ruptured.Inflation was quick, up and down, and was estimated to be under 30 seconds.The device was removed and replaced by a different model to complete the procedure.The wallstent fully expanded in which the case ended with a good flow.The stent struts were assumed to be stuck together, but after reviewing post-case, they may have initially stuck and stented the tip of the great saphenous vein instead of the common femoral vein in which it popped from the tip when post-ballooning.There were no complications reported, and patient status was stable.

Brand Name
VENOUS WALLSTENT
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19014533
Report Number2124215-2024-18555
Device Sequence Number11714699
Product Code QAN
UDI-Device Identifier08714729979616
UDI-Public08714729979616
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980033/S050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2026
Device Model NumberH74912044189070
Device Catalogue NumberH74912044189070
Device Lot Number0033279086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale